Alert archive / North Dakota / Special Weather Statements in 2015
Special Weather Statement, NWS Bismarck, ND
NWS Bismarck, ND issued this special weather statement at Jun 21, 2015, 11:11 PM MDT for Grant County, North Dakota. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2015, 11:11 PM MDT (05:11 UTC)
- Expired
- Jun 21, 2015, 11:45 PM MDT
- In force
- 34 min
- Issued by
- NWS Bismarck, ND
County Grant County, ND
The radar
The Bismarck radar (KBIS), 121 km from the middle of the area, began a volume at 05:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 5.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 495 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1751 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
994
WWUS83 KBIS 220511
SPSBIS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1211 AM CDT MON JUN 22 2015
NDZ042-044-045-220545-
ADAMS ND-SIOUX ND-GRANT ND-
1211 AM CDT MON JUN 22 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN GRANT...
SOUTHEASTERN ADAMS AND SOUTHWESTERN SIOUX COUNTIES...
AT 1210 AM CDT /1110 PM MDT/...DOPPLER RADAR WAS TRACKING A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
MORRISTOWN TO 5 MILES NORTHEAST OF SHADEHILL...AND MOVING EAST AT 40
MPH.
PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MORRISTOWN...NORTH LEMMON AND THUNDER HAWK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT/400 AM
MDT/ FOR SOUTHWESTERN NORTH DAKOTA.
LAT...LON 4595 10227 4619 10205 4616 10123 4594 10140
4594 10218
TIME...MOT...LOC 0510Z 274DEG 34KT 4606 10172 4580 10208
$$
AYD/SCHILDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this special weather statement went out at Jun 21, 9:55 PM MDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 21, 9:55 PM MDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1055 PM CDT SUN JUN 21 2015 .UPDATE... ISSUED AT 1053 PM CDT SUN JUN 21 2015 QUICK UPDATE TO CANCEL TORNADO WATCH AND REPLACE SOUTHERN COUNTIES WITH SEVERE THUNDERSTORM WATCH NUMBER 327 UNTIL 5AM CDT. AN AREA OF SEVERE STORMS ACROSS MCINTOSH AND DICKEY ARE EXPECTED TO CONTINUE TO PUSH EAST OVER THE NEXT HOUR OR SO. ANOTHER COMPLEX OF SEVERE STORMS ACROSS SOUTHWEST NORTH DAKOTA IS EXPECTED TO RIDE ALONG THE ND/SD BORDER THROUGH THE OVERNIGHT AND INTO THE EARLY MORNING HOURS. UPDATE ISSUED AT 923 PM CDT SUN JUN 21 2015 UPDATE TO CANCEL MOUNTRAIL...WARD...RENVILLE..... BOTTINEAU...MCHENRY...ROLETTE AND PIERCE COUNTIES FROM TORNADO WATCH 324. FOCUS IS TURNING BACK TO MONTANA AGAIN AS ANOTHER SUPERCELL JUST EAST OF MILES CITY AS OF 225 UTC IS RAPIDLY PROPAGATING EAST. HOWEVER...STILL UNCERTAIN IF THE STORM WILL START TURNING RIGHT AND MISS FAR SOUTHWEST NORTH DAKOTA. UPDATE ISSUED AT 647 PM CDT SUN JUN 21 2015 UPDATE TO CANCEL THE TORNADO WATCH FOR WILLIAMS...DIVIDE AND BURKE COUNTIES. OTHERWISE...AS OF 2345 UTC...ANVIL SHADING APPEARS TO HAVE COOLED THE BOUNDARY LAYER JUST ENOUGH TO HOLD MOST CONVECTION ACROSS WESTERN AND CENTRAL NORTH DAKOTA TO BELOW SEVERE LIMITS FOR NOW. THE EXCEPTION BEING THE DOMINANT SUPERCELL ACROSS BOWMAN COUNTY WHICH IS IN THE RELATIVELY UNDISTURBED ENVIRONMENT ON THE FAR SOUTHERN END OF THE LINE OF CONVECTION ACROSS WESTERN NORTH DAKOTA. THE 21-22 UTC HRRR RUNS STILL SUGGEST CONGEALING OF CONVECTION....WHICH IS CONSISTENT WITH RECENT RADAR TRENDS...ACROSS CENTRAL NORTH DAKOTA WITH TWO POTENTIAL LINES...ONE ON THE NORTHERN FRINGE OF INSTABILITY ACROSS THE US HIGHWAY 2 CORRIDOR AND A SECOND ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA. OVERALL...THE TORNADIC THREAT IS LIMITED SOMEWHAT BY ANVIL SHADING AND BOUNDARY LAYER COOLING...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 211 PM CDT SUN JUN 21 2015 MAIN HIGHLIGHT IS THE SLIGHT RISK AND ENHANCED THUNDERSTORM RISK CATEGORY ACROSS WESTERN AND CENTRAL NORTH DAKOTA THROUGH SUNDAY NIGHT. LATEST HIGH RESOLUTION MODELS CONTINUE TO PORTRAY TWO ROUNDS OF SHOWERS/THUNDERSTORMS. LATEST REGIONAL/LOCAL RADAR SHOWS SCATTERED SHOWERS/THUNDERSTORMS IN NORTHWEST NORTH DAKOTA...AND AN INCREASE IN COVERAGE AND GROWTH EXPECTED IN THE NEXT FEW HOURS. HRRR REFLECTIVITY FORECAST SHOWS SUPERCELLS DEVELOPING REST OF THIS AFTERNOON AND MERGING INTO A COUPLE OF LINES/BOWING SEGMENTS 00Z THROUGH 05Z AS THEY CROSS INTO THE JAMES RIVER VALLEY. ANOTHER ROUND OF THUNDERSTORMS DEPICTED TO DEVELOP ALONG AND SOUTH OF INTERSTATE 94 BETWEEN 05Z AND 12Z MONDAY. MORE THAN SUFFICIENT CAPE/SHEAR FOR A PLETHORA OF SEVERE WEATHER THROUGH TONIGHT. CAPE NEARING 3000 J/KG ACROSS THE SOUTHWEST WITH 65KT OF 0-6KM SHEAR. THIS WAS WELL ADVERTISED IN PREVIOUS FORECASTS AND REMAINS WITH THIS DISCUSSION. LINGERING SHOWERS/THUNDERSTORMS MONDAY MORNING CENTRAL THEN TAPERING OFF BEFORE 18Z. DRY WEATHER MONDAY AFTERNOON. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 211 PM CDT SUN JUN 21 2015 THE CURRENT ENSEMBLE AND DETERMINISTIC MODELS ARE PROJECTING QUASI ZONAL FLOW ALOFT GIVING WAY TO NORTHWEST FLOW...AS AN UPPER LEVEL TROUGH MOVES EASTWARD ACROSS THE STATE THROUGH WEDNESDAY...CREATING WIDESPREAD CHANCES FOR SHOWERS AND THUNDERSTORMS. THOUGH THE MODELS BEGIN TO WAVER LATER IN THE PERIOD...NORTHWEST FLOW ALOFT IS EXPECTED TO REMAIN IN PLACE OVER THE NORTHERN PLAINS THROUGH THE REST OF EXTENDED...AS A HIGH PRESSURE BUILDS OVER THE CONUS SOUTHWEST. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 923 PM CDT SUN JUN 21 2015 WIDESPREAD THUNDERSTORMS...SOME SEVERE...ARE EXPECTED ACROSS SOUTHWESTERN AND CENTRAL NORTH DAKOTA THIS EVENING INTO TONIGHT. LARGE HAIL....DAMAGING WINDS AND LIFR CONDITIONS ARE POSSIBLE. MVFR/IFR STRATUS MAY BUILD ACROSS THE AREA OVERNIGHT...LIFTING MID MONDAY MORNING. NORTHWEST GUSTS TO 25KTS ARE EXPECTED AREA WIDE MONDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH NUMBER 327 FOR SOUTHERN NORTH DAKOTA UNTIL 5 AM CDT. && UPDATE...AJ SHORT TERM...KS LONG TERM...AC AVIATION...AYD
Hazardous weather outlook, Jun 21, 9:47 PM MDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1047 PM CDT SUN JUN 21 2015 NDZ040>048-050-051-230400- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 1047 PM CDT SUN JUN 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED ACROSS SOUTHERN NORTH DAKOTA THIS EVENING AND TONIGHT. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...ARE ALL POSSIBLE WITH ANY SEVERE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DAILY CHANCES FOR THUNDERSTORMS WILL PERSIST IN THE FORECAST MONDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND GREATER THAN 40 MPH...HAIL...FLOODING...FUNNEL CLOUDS AND TORNADOES TO THE NATIONAL WEATHER SERVICE AT 701-250-4224 OR BY POSTING TO THE NWS BISMARCK FACEBOOK OR TWITTER PAGES. NDZ001>005-009>013-017>023-025-031>037-230400- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN- 1047 PM CDT SUN JUN 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE THIS EVENING AND TONIGHT. SEVERE WEATHER IS NO LONGER EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DAILY CHANCES FOR THUNDERSTORMS WILL PERSIST IN THE FORECAST MONDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND GREATER THAN 40 MPH...HAIL...FLOODING...FUNNEL CLOUDS AND TORNADOES TO THE NATIONAL WEATHER SERVICE AT 701-250-4224 OR BY POSTING TO THE NWS BISMARCK FACEBOOK OR TWITTER PAGES.
In the hours before
Local storm report, Jun 21, 10:08 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1108 PM CDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 PM TSTM WND GST 10 S MARMARTH 46.15N 103.92W
06/21/2015 E65 MPH BOWMAN ND TRAINED SPOTTER
REPORTED 60 TO 70 MPH GUSTS
&&
KROLAKLocal storm report, Jun 21, 10:10 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1110 PM CDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 PM TSTM WND GST 9 S MARMARTH 46.17N 103.92W
06/21/2015 M62 MPH BOWMAN ND TRAINED SPOTTER
&&
KROLAKLocal storm report, Jun 21, 10:41 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1141 PM CDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND GST 3 N ZEELAND 46.01N 99.83W
06/21/2015 E70 MPH MCINTOSH ND LAW ENFORCEMENT
POWER LINES DOWN NORTH OF ZEELAND
&&
AJLocal storm report, Jun 21, 10:57 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1157 PM CDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD BISMARCK 46.81N 100.78W
06/21/2015 BURLEIGH ND LAW ENFORCEMENT
MULTIPLE STREETS ACROSS BISMARCK FLOODED...INCLUDING
12TH STREET AND AIRPORT ROAD.
&&
AYDLocal storm report, Jun 21, 10:58 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1158 PM CDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 PM TSTM WND GST HETTINGER 46.00N 102.64W
06/21/2015 E60 MPH ADAMS ND LAW ENFORCEMENT
DIME SIZED HAIL ALSO OCCURRED.
&&
HAMILTONSpecial weather statement, Jun 21, 11:11 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1211 AM CDT MON JUN 22 2015
NDZ042-044-045-220545-
ADAMS ND-SIOUX ND-GRANT ND-
1211 AM CDT MON JUN 22 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN GRANT...
SOUTHEASTERN ADAMS AND SOUTHWESTERN SIOUX COUNTIES...
AT 1210 AM CDT /1110 PM MDT/...DOPPLER RADAR WAS TRACKING A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
MORRISTOWN TO 5 MILES NORTHEAST OF SHADEHILL...AND MOVING EAST AT 40
MPH.
PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MORRISTOWN...NORTH LEMMON AND THUNDER HAWK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT/400 AM
MDT/ FOR SOUTHWESTERN NORTH DAKOTA.
LAT...LON 4595 10227 4619 10205 4616 10123 4594 10140
4594 10218
TIME...MOT...LOC 0510Z 274DEG 34KT 4606 10172 4580 10208
AYD/SCHILDThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:28 PM MDT | Areal Flood Advisory | BIS | Stark | 3 hr |
| Jun 21, 6:37 PM MDT | Areal Flood Advisory | BIS | Mercer, Morton, Oliver | 6 hr |
| Jun 21, 6:47 PM MDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce | 31 min |
| Jun 21, 6:55 PM MDT | Tornado Warning | BIS | Morton | 35 min |
| Jun 21, 6:58 PM MDT | Tornado Warning | BIS | Adams, Grant, Hettinger | 32 min |
| Jun 21, 7:29 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 61 min |
| Jun 21, 7:32 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Grant, Hettinger, Sioux | 58 min |
| Jun 21, 7:34 PM MDT | Flash Flood Warning | BIS | Burleigh, Morton | 6 hr |
| Jun 21, 7:41 PM MDT | Special Weather Statement | BIS | Wells | 34 min |
| Jun 21, 8:11 PM MDT | Severe Thunderstorm Warning | BIS | Emmons, Morton, Sioux | 64 min |
| Jun 21, 9:03 PM MDT | Severe Thunderstorm Warning | BIS | Foster, Stutsman | 42 min |
| Jun 21, 9:07 PM MDT | Severe Thunderstorm Warning | BIS | Emmons, Logan, McIntosh | 53 min |
| Jun 21, 9:26 PM MDT | Severe Thunderstorm Warning | BIS | Bowman | 64 min |
| Jun 21, 9:49 PM MDT | Severe Thunderstorm Warning | BIS | Dickey, McIntosh | 56 min |
| Jun 21, 10:16 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Bowman, Hettinger, Slope | 59 min |
| Jun 21, 11:37 PM MDT | Special Weather Statement | BIS | Sioux | 23 min |
| Jun 22, 12:03 AM MDT | Special Weather Statement | BIS | Burleigh, Emmons, Sioux | 42 min |
Nearby
Special Weather Statements in North Dakota, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.